Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What treatment should one take for hemifacial Spasm ?

Sir, I have facial problem. It is diagnosed as hemifacial spasm . Is t paralysis? Your treatment with medicine or massage therapy? Pls reply to follow. Varadharajan R, madurai.
Asked On : Tue, 20 Mar 2012
Answers:  1 Views:  478
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello Varadharajan,

Hemifacial Spasm involves involuntary contractions of muscles of one side of face.It usually begins around the eyes and can later involve other muscles supplied by the facial nerve. Its usually seen on one side only although it can occur on both sides of face.

These movements cannot be voluntarily suppressed like in a condition called Tics and can continue even in sleep.It is thought to be due to blood vessel pressing on the facial nerve although it can be due to other causes also.

It is not paralysis like you fear. Effective treatment is taking Botilinum toxin injections or doing microvascular decompression surgery if there is pressure on the facial nerve as earlier mentioned. It is possible to maintain reasonable control over the movements with treatment.
Hope this helps!
Answered: Tue, 20 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor